Oklahoma, 2015

Excessive Heat in Oklahoma, July 14, 2015

July 14, 2015 · NWS TSA · 17 events in 17 counties and zones

A ridge of high pressure in the middle and upper atmosphere centered over northern Texas promoted strong subsidence across eastern Oklahoma on July 14th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A ridge of high pressure in the middle and upper atmosphere centered over northern Texas promoted strong subsidence across eastern Oklahoma on July 14th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees. Overnight low temperatures only fell into the upper 70s to near 80, allowing little relief from the heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 14, 3:45 AM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 14, 3:45 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUL 14 2015

.DISCUSSION...
THIRD STANDARD DEVIATION DEWPOINTS WILL CONTRIBUTE
TO ANOTHER DAY OF 102-112 HEAT INDEX READINGS THIS
AFTERNOON.  EXPECT TODAY TO MIRROR YESTERDAY MINUS
PLUS A DEGREE OR SO. WARM OVERNIGHT TEMPS...80+ AT
TUL MLC FSM GMJ AT 4AM... COMPOUNDING HEAT IMPACT.

WARM MID LEVEL TEMPS..AND H500 CENTERED JUST SOUTH
OF OUR FORECAST AREA SHOULD KEEP KANSAS CONVECTION
NORTH OF THE OK/KS BORDER TODAY.  SHORT TERM  HRRR
TRYING TO DEVELOP LATE DAY  THUNDER OVER NORTHWEST
ARKANSAS..MUCH LIKE LAST WEEK. LAST WEEK GENERALLY
LESS THAN  10 PERCENT COVERAGE  RESULTED.  CAN NOT
RULE OUT A COUPLE CELLS IN..BENTON CARROLL MADISON
COUNTIES BUT NOT WORTHY OF 20 POP AT THIS TIME.

JUST SLIGHTLY COOLER DRIER  WEDNESDAY AND THURSDAY
INTO THE WEEKEND WITH HEAT INDEX LEVELS JUST SHORT
OF OR AROUND 105 HEAT ADVISORY CRITERIA.

ADDITIONAL HEAT ARRIVES EARLY NEXT WEEK WHEN H850
TEMPS AGAIN EXCEED PLUS 25. SUMMER TIME.       GW
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   99  79  97  77 /  10  10   0  10
FSM   98  76  98  74 /   0  10  10  10
MLC   96  75  94  73 /   0   0   0  10
BVO   98  72  96  70 /  10  10  10  10
FYV   94  72  92  69 /  10  10  10  10
BYV   94  73  93  72 /  10  10  10  10
MKO   96  74  94  72 /  10  10   0  10
MIO   96  74  96  72 /  10  10  10  10
F10   96  75  95  73 /  10   0   0  10
HHW   96  74  94  73 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053-063-068-
     069-073-075-076.

     EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR OKZ054>062-064>067-070>072-074.

     HEAT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ054>062-
     064>067-070>072-074.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002-010-011.

     EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR ARZ019-020-029.

     HEAT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR ARZ019-020-029.

&&

SHORT TERM...07
LONG TERM....21
Hazardous weather outlook, Jul 14, 4:01 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT TUE JUL 14 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT TUE JUL 14 2015

...DANGEROUS HEAT CONTINUES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING THROUGH EARLY EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA THROUGH WEST
    CENTRAL ARKANSAS.

DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE RESULTING IN AFTERNOON
HEAT INDEX VALUES OF 105 TO 112 DEGREES.  ADDITIONALLY...NEAR
FULL SUNSHINE AND LIGHT WINDS WILL FURTHER ADD TO THE HEAT
STRESS CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
TEMPERATURES MAY COOL SLIGHTLY THROUGH MID WEEK HOWEVER
AFTERNOON HEAT INDEX VALUES WILL STILL APPROACH 105
DEGREES ACROSS PORTIONS OF THE AREA.  HOT AND HUMID
CONDITIONS WILL LIKELY PERSIST THROUGH NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 excessive heat. Local standard time, as filed.

Excessive Heat, Osage

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Excessive Heat, Washington

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Excessive Heat, Nowata

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Excessive Heat, Craig

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Excessive Heat, Ottawa

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Excessive Heat, Pawnee

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Excessive Heat, Tulsa

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Excessive Heat, Rogers

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Excessive Heat, Mayes

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Excessive Heat, Creek

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Excessive Heat, Okfuskee

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Excessive Heat, Okmulgee

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Excessive Heat, Wagoner

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Excessive Heat, Muskogee

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Excessive Heat, McIntosh

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Excessive Heat, Sequoyah

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Excessive Heat, Haskell

When
July 14, 9:00 AM CST to 6:00 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584762, 584763, 584764, 584765, 584766, 584767, 584768, 584769, 584770, 584771, 584772, 584773, 584774, 584775, 584776, 584777, 584778.